Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 22, 2015, 6:01 PM CDT for Waseca County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2015, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 22, 2015, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Waseca County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WWUS83 KMPX 222301
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT SAT AUG 22 2015
MNZ084-222330-
WASECA-
601 PM CDT SAT AUG 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASECA COUNTY...
AT 601 PM CDT...A STRONG THUNDERSTORM WAS NEAR WALDORF...OR 23 MILES
SOUTHEAST OF MANKATO...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WASECA...WALDORF...OTISCO AND WASECA AIRPORT.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 153 AND 163.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTH CENTRAL
MINNESOTA.
LAT...LON 4385 9375 4393 9376 4419 9354 4400 9340
4385 9365
TIME...MOT...LOC 2301Z 227DEG 43KT 4388 9373
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:42 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 22, 2:42 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 242 PM CDT SAT AUG 22 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 243 PM CDT SAT AUG 22 2015 A SEVERE WEATHER EVENT...POTENTIALLY THE MOST IMPACTFUL OF THIS SUMMER...IS EXPECTED THIS AFTERNOON AND EVENING. THE INITIAL SUPERCELL MODE OF THUNDERSTORMS WILL YIELD THE THREAT FOR LARGE HAIL AND TORNADOES...WITH EVOLUTION INTO A SQUALL LINE OF STORMS TRANSITIONING THE THREAT TO BE PRIMARILY DAMAGING WINDS. HEAVY DOWNPOURS OF RAIN MAY ALSO LEAD TO PONDING OF WATER ON ROADWAYS. RAPID SCAN VIS IMAGERY SHOWS CONTINUED EROSION OF THE LOW CLOUD COVER THIS AFTERNOON...WITH RESULTANT ATMOSPHERIC DESTABILIZATION ENSUING. THE 19Z MPX /SPECIAL RELEASE/ SOUNDING INDICATES A HEALTHY CAP IS IN PLACE...ALTHOUGH GIVEN MLCAPE VALUES ARE CURRENTLY NEARING 3000 J/KG...IT WILL ONLY BE A MATTER OF TIME BEFORE STORM INITIATION OCCURS AS ADDITIONAL CLEARING/HEATING AND LARGE SCALE FORCING INCREASES WITH THE SHORTWAVE TROUGH ALOFT. CAMS MODELS HAVE BEEN AMAZINGLY CONSISTENT OVER THE LAST DAY...KEYING IN TODAY ON INITIAL DEVELOPMENT OCCURRING JUST ADJACENT TO AND EAST OF THE THICKER STRATUS DECK...ROUGHLY NEAR OR JUST EAST OF ALEXANDRIA TO REDWOOD FALLS AROUND 21Z OR 22Z /4PM OR 5 PM CST/...WITH ACTIVITY TRACKING EAST TO REACH THE TWIN CITIES AROUND 00Z /7 PM CST/. THE STORM MODE LOOKS TO BE MORE LINEAR IN NATURE AS IT TRACKS ACROSS WI BETWEEN 01Z AND 05Z /8 PM AND 11 PM CST/. IN THE WAKE OF THE STORMS...EXPECT STRATUS CLOUDS TO BUILD BACK IN OVERNIGHT WITH THE POTENTIAL FOR SCATTERED RAIN SHOWERS GENERALLY NORTH OF INTERSTATE 94 OVERNIGHT AND SUNDAY. SUNDAY WILL BE A COOL DAY WITH BRISK WEST/NORTHWEST WINDS...AS TEMPERATURES TOP OUT IN THE 60S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 243 PM CDT SAT AUG 22 2015 SUNDAY NIGHT THROUGH TUESDAY...THIS PERIOD WILL BE RELATIVELY QUIET. THE STRONG STORM SYSTEM IMPACTING THE REGION TODAY WILL BE POSITIONED OVER THE NORTHWESTERN GREAT LAKES MOVING EAST...AND WE'LL BE WELL WITHIN THE NORTHWESTERN FLOW REGIME. THIS MEANS DRY AIR WITH DEW POINTS IN THE 40S WITH OVERNIGHT LOWS SUNDAY NIGHT IN THE 40S ACROSS WESTERN MN AND LOW 50S FOR EASTERN MN AND WESTERN WI...ON THE COOL SIDE OF THE STRONG STORM SYSTEM. ON MONDAY...COLD AIR ADVECTION WILL REMAIN IN PLACE WITH HIGH TEMPERATURES BEING HELD 10- 15 DEGREES BELOW NORMAL...COOLER TO THE EAST /IN WESTERN WI HIGHS WILL BE NEAR 60/ CLOSER TO THE LOW PRESSURE SYSTEM...AND SLIGHTLY WARMER TO THE WEST /IN WESTERN MN HIGHS WILL BE CLOSE TO 70/. WITH THE CYCLONIC CIRCULATION IN PLACE...WE MAY SEE INCREASED CLOUD COVER INTO WESTERN WI. MEANWHILE THE UPPER LEVEL RIDGE WILL BE ANCHORED ACROSS THE WESTERN THIRD OF THE UNITED STATES...AND THE UPPER LOW WILL SLOWLY DRIFT EAST OVER THE NORTHERN GREAT LAKES. SO TUESDAY WILL BE SIMILAR TO MONDAY AS WE REMAIN IN THE SAME NORTHWEST FLOW PATTERN...THE MAIN DIFFERENCES BEING A SURFACE HIGH DRIFTING IN FROM THE WEST...WHICH WILL ALLOW FOR SLIGHTLY LOWER WIND SPEEDS AND SLIGHTLY WARMER TEMPERATURES. TUESDAY NIGHT INTO THURSDAY WILL HAVE A SURFACE RIDGE IN PLACE WITH MILD AND DRY WEATHER. RETURN FLOW DEVELOPS IN ADVANCE OF THE NEXT SYSTEM THURSDAY NIGHT AND FRIDAY. CONFIDENCE IN TIMING AND STRENGTH WITH THIS SYSTEM IS LOW...SO HAVE INCLUDED 30-40 POPS FOR NOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 114 PM CDT SAT AUG 22 2015 WILL CONTINUE TO SEE STRATUS CLOUD COVER BREAK UP THIS AFTERNOON...WITH WINDY CONDITIONS AHEAD OF THE APPROACHING FRONT. THE TIMING FOR STRONG/SEVERE THUNDERSTORMS STILL LOOKS ON TRACK TO BE OVER THE WESTERN THIRD /NEAR OR JUST EAST OF KAXN-KRWF/ BY 21Z...EXPANDING EASTWARD TO REACH EAST CENTRAL MN /KMSP/ AROUND 00Z. IN ADDITION TO REDUCTION TO MVFR CIGS/IFR VSBYS...LARGE HAIL AND TORNADOES WILL BE THE INITIAL THREATS WITH THESE STORMS...TRANSITIONING TO A DAMAGING WIND THREAT AS THE STORMS FOR INTO A LINE OVER EASTERN MN AND WESTERN WI. THE STORMS SHOULD BE EAST OF THE TAF SITES BY 08Z...ALTHOUGH MVFR CIGS WILL LIKELY WORK BACK IN OVERNIGHT. A FEW WRAPAROUND SHOWERS COULD ALSO AFFECT NORTHERN SITES /KAXN-KSTC-KRNH/ OVERNIGHT AND SUNDAY. GUSTY WINDS...THIS TIME FROM THE WEST...WILL PERSIST THROUGH SUNDAY. KMSP... STILL HIGH CONFIDENCE FOR AT LEAST A 3 HOUR WINDOW FOR THUNDER IN THE 00-03Z TIME PERIOD. SHOULD EXIT SHORTLY AFTER THEN WITH VFR CLOUDS/CIGS LINGERING INTO THE EARLY MORNING. THERE IS THE POSSIBILITY OF MVFR CIGS RETURNING AFTER 10Z SUNDAY AS WINDS BECOME MORE WLY. WIND GUSTS TO BETWEEN 30 AND 35 KTS EXPECTED AGAIN SUNDAY. /OUTLOOK FOR KMSP/ MON...VFR. WIND NW AT 15G25KT. TUE...VFR. WIND NW 5-10KT. WED...VFR. WIND W/NSW 5-7KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...SPD/LS AVIATION...LS
Hazardous weather outlook, Aug 22, 12:40 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1240 PM CDT SAT AUG 22 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1240 PM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS EAST OF ALEXANDRIA TO GRANITE FALLS AND WEST OF INTERSTATE 35...INCLUDING THE TWIN CITIES METRO...ST CLOUD...AND MANKATO. A SLIGHT RISK ENCOMPASSES THE REST OF MINNESOTA AND WESTERN WISCONSIN. SCATTERED THUNDERSTORMS WILL DEVELOP BETWEEN 2 PM AND 4 PM ACROSS WESTERN MINNESOTA...AND GROW MORE NUMEROUS AS THEY TRACK EAST INTO EASTERN MINNESOTA BETWEEN 6 PM AND 9 PM. THREATS AS THESE STORMS INITIALLY DEVELOP INCLUDE VERY LARGE HAIL AND TORNADOES...BUT THE THREAT WILL TRANSITION TO PRIMARILY WIND DAMAGE AS STORMS FORM INTO A SQUALL LINE. THE LINE WILL BEGIN TO WEAKEN AS IT TRACKS INTO WESTERN WISCONSIN DURING THE MID TO LATE EVENING HOURS. GUSTY NON THUNDERSTORM WINDS ARE ALSO EXPECTED IN ADVANCE OF THE THUNDERSTORMS TODAY. GUSTS OVER 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 22, 4:59 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT SAT AUG 22 2015
MNZ043-044-050-222245-
MORRISON-BENTON-MILLE LACS-
459 PM CDT SAT AUG 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MILLE LACS...
SOUTHEASTERN MORRISON AND EASTERN BENTON COUNTIES...
AT 459 PM CDT...A STRONG THUNDERSTORM WAS OVER PARENT...OR 10 MILES
EAST OF ST. CLOUD...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAUK RAPIDS...MILACA...FOLEY...FORESTON...GRANITE LEDGE...MORRILL...
GILMAN...OAK PARK...RONNEBY...PARENT...DUELM AND RUM RIVER.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 193 AND 201.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
MINNESOTA.
LAT...LON 4585 9353 4555 9393 4555 9396 4560 9414
4599 9390
TIME...MOT...LOC 2159Z 223DEG 43KT 4560 9397
CLFLocal storm report, Aug 22, 5:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG EVANSVILLE 46.01N 95.68W
08/22/2015 DOUGLAS MN PUBLIC
TREES DOWN. REPORT RELAYED THROUGH LAW ENFORCEMENT.
&&
CARLYONSpecial weather statement, Aug 22, 5:18 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 PM CDT SAT AUG 22 2015
MNZ043-044-222245-
MORRISON-MILLE LACS-
518 PM CDT SAT AUG 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MILLE LACS AND
NORTHEASTERN MORRISON COUNTIES...
AT 517 PM CDT...A STRONG THUNDERSTORM WAS NEAR VINELAND...OR 23 MILES
SOUTHEAST OF BRAINERD...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VINELAND AND MILLE LACS LAKE.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 219 AND 229.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR MILLE LACS LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4606 9379 4608 9385 4613 9397 4616 9396
4616 9381 4624 9381 4625 9374 4624 9351
TIME...MOT...LOC 2217Z 216DEG 48KT 4613 9381
CLFSpecial weather statement, Aug 22, 5:56 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT SAT AUG 22 2015
MNZ061-062-222315-
ANOKA-RAMSEY-
556 PM CDT SAT AUG 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RAMSEY AND SOUTHEASTERN
ANOKA COUNTIES...
AT 556 PM CDT...A STRONG THUNDERSTORM WAS OVER HILLTOP...OR NEAR
MINNEAPOLIS...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COON RAPIDS...BLAINE...FRIDLEY...SHOREVIEW...WHITE BEAR LAKE...NEW
BRIGHTON...LINO LAKES...COLUMBIA HEIGHTS...HAM LAKE...HUGO...VADNAIS
HEIGHTS AND MOUNDS VIEW.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 129.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 233 AND 240.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EAST CENTRAL
MINNESOTA.
LAT...LON 4531 9303 4509 9301 4504 9319 4504 9327
4513 9329
TIME...MOT...LOC 2256Z 228DEG 37KT 4506 9325
CLFSpecial weather statement, Aug 22, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT SAT AUG 22 2015
MNZ084-222330-
WASECA-
601 PM CDT SAT AUG 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASECA COUNTY...
AT 601 PM CDT...A STRONG THUNDERSTORM WAS NEAR WALDORF...OR 23 MILES
SOUTHEAST OF MANKATO...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WASECA...WALDORF...OTISCO AND WASECA AIRPORT.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 153 AND 163.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTH CENTRAL
MINNESOTA.
LAT...LON 4385 9375 4393 9376 4419 9354 4400 9340
4385 9365
TIME...MOT...LOC 2301Z 227DEG 43KT 4388 9373
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:59 PM CDT | Special Weather Statement | MPX | Benton | 46 min |
| Aug 22, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Kanabec, Mille Lacs, Morrison | 34 min |
| Aug 22, 5:18 PM CDT | Special Weather Statement | MPX | Mille Lacs | 27 min |
| Aug 22, 5:56 PM CDT | Special Weather Statement | MPX | Anoka | 19 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.